i've had a cough on and off since september but the past 2 months its been worse and i keep coughing up bad phlegm recently it has been blood stained and i keep being sick when i feel the phlegm rising in my throat.i dont want to go to the doctors incase its just cold symptoms and im wasting his time.what do you think
Any time you have a persistant cough with blood stained phlegm (especially that lasts longer than a few weeks), I think you should go to the doctor. I'd be willing to bet it's either a sinus infection or bronchial infection...either of which would require an antibiotic.
I agree with xmaslady, a cough from a cold does not last very long. You have had this cough since September...much much too long for a viral infection. Please see your doctor for a complete exam, tests and treatment. The cause could be many things to which your doctor will determine. Sunny
its now march and nothings changed doctor says i have throat infection and has now given me keflex 500mg. i have been taking these for only 3 days and already experiencing bad mood swings and funny sensation in my head i feel i'm going do-lally! dont want to go back to doctor as i feel he is fed up with me.should i just put up with this and let it run its course.everyone around me says i make them sick with my boaky cough , i'm becoming a social misfit
Good grief!!! You have been going through this since September...did you see any specialists by any chance? I think it is time to see one, or at least another doc who will give you a fresh opinion as to what may be going on. Maybe an ENT and pulmonologist would be good to see. I also wonder if allergies are going on with since this has been ongoing for so long...they can make you cough and become phlegmy. As far as those odd side effects, they could be from the Keflex...you might need to switch if it is really bothersome. I hope you finally get some answers and soon...this is just too long for anyone to go without any! Sunny
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.